Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 4, 2023, 4:13 PM CDT for Shannon County, Texas County, Missouri. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 4, 2023, 6:02 PM CDT
- In force
- 109 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 175 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WGUS53 KSGF 042113
FFWSGF
MOC203-215-050115-
/O.NEW.KSGF.FF.W.0025.230704T2113Z-230705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
413 PM CDT Tue Jul 4 2023
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Shannon County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 815 PM CDT.
* At 413 PM CDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eminence, Summersville, Alley Spring, West Eminence, Round Spring,
Pine Crest, Midridge, Arroll, Ozark National Scenic Riverways,
Echo Bluff State Park and Current River State Park.
This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Pine Hollow at Highway E,
Rocky Creek at Highway H, Mahans Creek at County Road 501, Thomas
Hollow at Highway H, Little Rocky Creek at Highway H and Rocky
Creek at Highway NN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3706 9180 3714 9177 3718 9164 3719 9152
3722 9143 3732 9142 3736 9132 3736 9123
3728 9117 3718 9117 3712 9115 3709 9120
3709 9122 3707 9122 3705 9126 3704 9141
3700 9162 3701 9166 3705 9166
FLASH FLOOD...RADAR INDICATED
$$
MMT1 follow-up statement
889
WGUS73 KSGF 042302
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
602 PM CDT Tue Jul 4 2023
MOC203-215-042312-
/O.CAN.KSGF.FF.W.0025.000000T0000Z-230705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
602 PM CDT Tue Jul 4 2023
...FLASH FLOOD WARNING FOR CENTRAL SHANNON AND SOUTHEASTERN TEXAS
COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
Flash flooding is no longer expected. However, residual flooding of
low lying areas will continue through the afternoon.
LAT...LON 3706 9180 3714 9177 3718 9164 3719 9152
3722 9143 3732 9142 3736 9132 3736 9123
3728 9117 3718 9117 3712 9115 3709 9120
3709 9122 3707 9122 3705 9126 3704 9141
3700 9162 3701 9166 3705 9166
$$
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:59 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 1:59 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 159 PM CDT Tue Jul 4 2023 Key Messages: 1. Scattered showers and thunderstorms this afternoon and evening, mainly east of Highway 65 corridor. 2. Potential thunderstorm complex moving into the area late tonight into Wednesday morning. 3. Redevelopment of strong to severe storms over the area ahead of a cold front Wednesday afternoon and evening. 4. Daily shower and thunderstorm chances from Thursday through Tuesday. .SHORT TERM...(This evening through Wednesday) Issued at 200 PM CDT Tue Jul 4 2023 Temperatures have warmed into the upper 80s to mid 90s across the area with a decent cumulus field and some scattered storms in our eastern CWA. Surface based CAPES in that area have risen to around 1500 j/kg in an environment with little to no shear. While we are not expecting any severe storms with this activity, some stronger storms may produce some small hail and wind gusts up to 50 mph. PW values of 1.3 to 1.5 in and slow moving convection will also cause heavy rain and possibly some localized flooding to occur. An upper level low over Montana and associated trough that extended southward into the Rockies is expected to shift eastward the remainder of today and tonight. This upper wave will help to kick a surface cold front southeast into the plains and eventually our western CWA late tonight into Wednesday. As a low level jet begins to develop this evening, strong to severe thunderstorms are expected near the front from the central plains into the upper Mississippi valley. Many of the CAMS are bringing some semblance of the MCS that develops into our area late tonight into Wednesday morning. How it evolves from there will be the biggest question and how much redevelopment will occur later in the day if it holds together. Many of the models start to decay the MCS in the morning with better chances at redevelopment later in the afternoon and evening. The HRRR mainly plows it right through throughout the morning into the early afternoon with lesser redevelopment later in the day. We have decided to up our pops in the morning a bit and keep the higher pops in the afternoon and evening for now and play the waiting game to see how this evolves this evening/tonight. The scenarios will also have an impact on temperatures for Wednesday. An MCS that moves through will likely keep temperatures down a bit. We are continuing with low to mid 90s for highs for now with heat index values from around 98 to 103. .LONG TERM...(Wednesday Night through Tuesday) Issued at 200 PM CDT Tue Jul 4 2023 A zonal pattern aloft will set up over the area with the cold front stalling out just to our south. Several waves of energy will push through from Thursday through early next week bringing daily thunderstorm chances. High PW values will continue to support heavy rain through the long term period and we may see some localized areas of flooding with stronger convection. Temperatures will be cooler initially behind the front through Saturday, but a warming trend towards more normal temperatures by late in the weekend into early next week with an upper ridge starting to build to our southwest. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1147 AM CDT Tue Jul 4 2023 Should see some cumulus develop at the TAF sites this afternoon, but shower/thunderstorm chances look to be more isolated with better chances to the east of the 3 terminals. A thunderstorm complex may develop out in the plains and push into the area late tonight into Wednesday morning. Not all short term guidance is showing this and confidence is low at this time for any one solution. For this reason, have not introduced any precipitation to the TAFS in the later periods, but this will need to be watched for future issuances. For now, have dropped ceilings to around 6000 feet towards morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jul 4, 2:23 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 223 PM CDT Tue Jul 4 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 223 PM CDT Tue Jul 4 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Isolated to scattered showers and thunderstorms are possible this afternoon into the evening, mainly east of the Highway 65 corridor. The stronger storms may produce some small hail and wind gusts up to 50 mph. Afternoon heat indicies climb into the middle to upper 90s. A thunderstorm complex will approach the area overnight into early Wednesday morning. This complex may produce damaging wind gusts in addition to lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. More widespread showers and thunderstorms are expected on Wednesday afternoon into Wednesday night. There is the potential for a few strong to severe thunderstorms. Damaging wind gusts and hail are the primary hazards. Localized heavy rainfall is also possible. Heat index values of 100 to 105 will be possible on Wednesday afternoon ahead of the frontal passage. Shower and thunderstorm chances continue on Thursday into early next week with the potential for localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Jul 4, 2:12 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Springfield MO
212 PM CDT Tue Jul 4 2023
MOZ080-081-041945-
Dallas MO-Laclede MO-
212 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern Dallas
and southwestern Laclede Counties through 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Conway, or 12 miles southeast of Buffalo, moving northeast at 5 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bennett Spring State Park, Conway, Phillipsburg, Long Lane and
Charity.
This includes Interstate 44 between mile markers 109 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 9283 3748 9273 3748 9289 3749 9300
3756 9306
TIME...MOT...LOC 1912Z 237DEG 6KT 3753 9292
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
TerrySpecial weather statement, Jul 4, 2:41 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
241 PM CDT Tue Jul 4 2023
MOZ098-042015-
Shannon MO-
241 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northern Shannon
County through 315 PM CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Eminence, or 24 miles south of Salem, moving east at
15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Echo Bluff State Park, Current River State Park, Ozark National
Scenic Riverways, Round Spring, Akers and Midridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3722 9156 3741 9157 3742 9136 3741 9118
3732 9118 3731 9116 3726 9116 3725 9112
3721 9112
TIME...MOT...LOC 1941Z 257DEG 14KT 3730 9140
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TerrySpecial weather statement, Jul 4, 2:58 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
258 PM CDT Tue Jul 4 2023
MOZ080-081-091-092-042030-
Dallas MO-Wright MO-Webster MO-Laclede MO-
258 PM CDT Tue Jul 4 2023
...Strong thunderstorms will impact portions of northeastern Webster,
southern Dallas, northwestern Wright and southwestern Laclede
Counties through 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Buffalo to near Conway to
10 miles south of Lebanon. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennett Spring State Park, Buffalo, Morgan, Conway, Phillipsburg,
Bennett Springs, Twin Bridges, Windyville, Rader, Long Lane and
Charity.
This includes Interstate 44 between mile markers 107 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3776 9284 3760 9262 3752 9239 3741 9267
3748 9304 3763 9314
TIME...MOT...LOC 1958Z 254DEG 11KT 3761 9300 3754 9290 3752 9266
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TerrySpecial weather statement, Jul 4, 3:06 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
306 PM CDT Tue Jul 4 2023
MOZ098-042030-
Shannon MO-
306 PM CDT Tue Jul 4 2023
...Strong thunderstorms will impact portions of central Shannon
County through 330 PM CDT...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Bunker to Eminence.
Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozark National Scenic Riverways, Eminence, West Eminence and
Midridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3705 9143 3735 9137 3742 9129 3741 9118
3732 9118 3731 9116 3726 9116 3725 9113
3720 9112 3720 9109 3718 9109 3718 9107
3712 9103
TIME...MOT...LOC 2006Z 232DEG 11KT 3733 9132 3717 9135
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TerrySpecial weather statement, Jul 4, 3:31 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
331 PM CDT Tue Jul 4 2023
MOZ098-042100-
Shannon MO-
331 PM CDT Tue Jul 4 2023
...Strong thunderstorms will impact portions of central Shannon
County through 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Ellington to 10 miles east of
Eminence to 7 miles southeast of Summersville. Movement was east at
25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozark National Scenic Riverways, Winona, Eminence, West Eminence,
Alley Spring and Midridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9121 3700 9122 3704 9165 3712 9166
3720 9157 3722 9134 3736 9125 3736 9117
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 2031Z 285DEG 22KT 3727 9113 3715 9118 3712 9154
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TerrySpecial weather statement, Jul 4, 3:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
351 PM CDT Tue Jul 4 2023
MOZ082-097-098-042130-
Howell MO-Texas MO-Shannon MO-
351 PM CDT Tue Jul 4 2023
...Strong thunderstorms will impact portions of southern Shannon,
northeastern Howell and southeastern Texas Counties through 430 PM
CDT...
At 351 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Winona to near Eminence
to near Mountain View. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozark National Scenic Riverways, Mountain View, Winona, Birch Tree,
Eminence, Montier, Alley Spring, Teresita, Clear Springs, West
Eminence, Arroll and Pine Crest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3710 9103 3710 9106 3708 9109 3708 9122
3694 9122 3694 9185 3712 9189 3718 9114
TIME...MOT...LOC 2051Z 322DEG 8KT 3712 9118 3710 9141 3708 9167
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TerryThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:59 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| Jul 4, 1:21 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Jul 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 31 min |
| Jul 4, 2:12 PM CDT | Special Weather Statement | SGF | Dallas | 33 min |
| Jul 4, 2:41 PM CDT | Special Weather Statement | SGF | Shannon | 34 min |
| Jul 4, 2:58 PM CDT | Special Weather Statement | SGF | Laclede | 32 min |
| Jul 4, 3:06 PM CDT | Special Weather Statement | SGF | Shannon | 24 min |
| Jul 4, 3:16 PM CDT | Flash Flood Warning | SGF | Dallas | 3 hr |
| Jul 4, 3:31 PM CDT | Special Weather Statement | SGF | Shannon | 29 min |
| Jul 4, 3:51 PM CDT | Special Weather Statement | SGF | Shannon | 39 min |
| Jul 4, 4:25 PM CDT | Special Weather Statement | SGF | Shannon | 35 min |
| Jul 4, 4:52 PM CDT | Special Weather Statement | SGF | Oregon | 23 min |
| Jul 4, 5:13 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jul 4, 5:32 PM CDT | Special Weather Statement | SGF | Dent | 43 min |
| Jul 4, 5:57 PM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Webster | 3 hr |
| Jul 4, 6:00 PM CDT | Areal Flood Advisory | SGF | Wright | 90 min |
| Jul 4, 6:02 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.